MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERPICC SOLO2 CATHETER WITH SHERLOCK 3CG TIP POSITIONING SYSTEM (TPS) STYLET; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS POWERPICC SOLO2 CATHETER WITH SHERLOCK 3CG TIP POSITIONING SYSTEM (TPS) STYLET; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Health Effect - Clinical Codes Pain (1994); Swelling (2091); Foreign Body In Patient (2687)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The information provided by bd represents all of the known information at this time.The device has not been returned to the manufacturer for evaluation, as the device was discarded after the event occurred.A lot history review (lhr) review is not possible, as no manufacturing lot number has been provided by the complainant.
 
Event or Problem Description
It was reported that a dual lumen powerpicc solo insertion was attempted on (b)(6) 2018, unsuccessful with multiple attempts.It was stated that rn was able to cannulate but was not placed in svc-aborted.Then a second clinician attempted with a single lumen, and unsuccessful.The patient came back to the hospital (monday (b)(6) 2018) with complaints of swelling and pain in right arm.Then patient was admitted after assessments and tests it was noted a 2.6 cm segment of wire in right subclavian vein.This report addresses the second catheter.Additional information received stated, "we were unable to advance the catheter past the level of the right subclavian.Resistance to the catheter was noted by both practitioners at the same point (the level of the right subclavian).No attempts were made to advance the catheter or the wire beyond that.Contralateral attempt not possible due to radical mastectomy with lymph node resection.".
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a break in the 3cg stylet was confirmed.The distal end of a 3cg stylet was returned for investigation.The stylet segment, which consisted of the polyimide tubing, conductive epoxy, magnets, and core wire, was 2.3cm in length.The proximal segment of the stylet was not returned for investigation.The polyimide tubing was kinked 5mm from the distal tip, which coincided with the proximal end of the conductive epoxy.What appeared to be biological residue (e.G.Blood) was visible throughout the sample.The broken end of the polyimide tubing was noted to be uneven.The wall thickness of the polyimide tubing was within specification.It was reported that multiple attempts were made to insert the catheter and resistance was reported at the right subclavian.While the exact cause of the reported event could not be determined from the returned sample.A lot history review (lhr) review is not possible, as no manufacturing lot number has been provided by the complainant.
 
Event or Problem Description
It was reported that a dual lumen powerpicc solo insertion was attempted on (b)(6) 2018, unsuccessful w/ multiple attempts.It was stated that rn was able to cannulate but was not placed in svc- aborted.Then a second clinician attempted with a single lumen, and unsuccessful.The patient came back to the hospital (monday (b)(6) 2018) with complaints of swelling and pain in right arm.Then patient was admitted after assessments and tests it was noted a 2.6 cm segment of wire in right subclavian vein.This report addresses the second catheter.Additional information received stated, "we were unable to advance the catheter past the level of the right subclavian.Resistance to the catheter was noted by both practitioners at the same point (the level of the right subclavian).No attempts were made to advance the catheter or the wire beyond that.Contralateral attempt not possible due to radical mastectomy with lymph node resection.".

Brand Name
POWERPICC SOLO2 CATHETER WITH SHERLOCK 3CG TIP POSITIONING SYSTEM (TPS) STYLET
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key8189573
Report Number3006260740-2018-03684
Device Sequence Number19360877
Product Code LJS
UDI-Device Identifier00801741124068
UDI-Public(01)00801741124068
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K091324
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 02/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberCK000524A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/04/2019
Event Location Hospital
Initial Date Received by Manufacturer 12/06/2018
Supplement Date Received by Manufacturer02/06/2019
Initial Report FDA Received Date12/21/2018
Supplement Report FDA Received Date02/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;